ROCKWALL COUNTY, Texas (CBS11) – Another North Texas family is speaking out about what they believe are side effects from a popular flu treatment.
A Rockwall County family said their nearly 2-year-old son was twitching, hallucinating and slamming his head in pain after taking Tamiflu this month. The odd reactions only stopped they said, when they stopped giving him prescribed doses of the drugREAD MORE: Gov. Abbott Signs $2B Texas Border Security Bill Into Law In Fort Worth
Andrea and Josh Wallen had an ambulance take their son Steven to the hospital this month after he experienced seizures at home. After doctors diagnosed him with the flu and started him on treatment, the Wallen’s said their son changed almost immediately.
“He was twitching all night the night that I stayed there,” said Josh Wallen.
Andrea said when she walked into the hospital room her son slapped her in the face.
“And then continually smacking his head in to the pillow saying ‘ouch, ouch, ouch’,” she said.
She said he also started picking at his arm, as if there was something on it, and handing the items to her that he removed.READ MORE: North Texas Mum Shops In Full Swing: A Look At The History Being The Tradition
Steven had also been given an anti-seizure medication, which doctors warned his parents, could cause rage. But he was also on the flu medication, Tamiflu.
This month, an Allen family told CBS11 their 6-year-old daughter taking Tamiflu tried to jump out a window. An Indiana family said their daughter saw bugs on her body and heard voices.
Andrea Wallen said when her son’s behavior continued at home, and he appeared scared to take the next dose of the flu medication, she decided not to continue giving it to him. Over several hours she said his behavior started to return to normal.
He has continued to take his seizure medication, without any problems.
“I watched like a hawk,” she said. “And it wasn’t until probably that evening where I started to see little things like himself again, where he would actually let me hold him.”
The company that makes the drug told us last week there have been reports of similar episodes in children taking Tamiflu, and also in patients who just have the flu.MORE NEWS: Texas Amber Alert Ended After 6-Year-Old Amari Baylor Found Safe
The data sheet for the drug says patients are not at a higher risk than those who just have the flu.